MAUDE Adverse Event Report: BIOTRONIK AG PK PAPYRUS US 3.5/15; COVERED CORONARY STENT SYSTEM

BIOTRONIK AG PK PAPYRUS US 3.5/15; COVERED CORONARY STENT SYSTEM
Model Number 434889
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiogenic Shock (2262)
Date of Event 02/26/2026
Type of Reportable Event Death
Event or Problem Description
The pk papyrus covered stent system was selected for treatment of a perforation in the lad.While delivering the stent, it became dislodged from balloon catheter and embolized in the coronary artery.On the same day, the patient passed away due to cardiogenic shock and arrest.
 
Additional Manufacturer Narrative
The affected pk papyrus stent system was returned and subjected to a detailed technical investigation.Images of the case such as angiographies and additional clinical information could not be obtained.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the balloon is well folded and shows no signs of inflation.Stent imprints on the exposed balloon surface indicate that the stent was properly crimped in between the two radiopaque markers at the time of delivery.The stent was not returned.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in process and final inspection.Based on the conducted investigation, no manufacturing related root cause could be identified.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
 
Event or Problem Description

Brand Name
PK PAPYRUS US 3.5/15
Common Device Name
COVERED CORONARY STENT SYSTEM
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key24589698
Report Number8043892-2026-02272
Device Sequence Number12184706
Product Code NIV
UDI-Device Identifier07640130447172
UDI-Public(01)07640130447172(17)270520(10)04253360
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
H17004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number434889
Device Lot Number04253360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown